# SDR E3MA20101227001

- Difficulty date: December 27, 2010
- Submitted: December 27, 2010
- Operation: Air carrier
- Aircraft: N766ME
- Make and model: Bolkms BK117C2
- Aircraft serial: 9066
- Aircraft time: 3,587 hours, 10,905 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Sleeve
- Part number: 1171225601
- Condition: Missing
- Location: M/R Transmission
- Component: Transmission, Urocop
- Component part number: B632K1001051
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

MAIN TRANSMISSION RECEIVED FROM MANUFACTURER (0 TSO). OPERATOR FOUND TWO BOLTS SAFETIED WITH ZERO TORQUE ON SWASH PLATE BALANCE WEIGHT. TORQUE RECOMMENDED 35.4 - 53.1 INCH POUNDS AS PER REM.   BOTH OIL COOLER BLOWER FAN RETENTION NUTS FOUND SAFETIED WITH ZERO TORQUE APPLIED. TORQUE RECOMMENDED 425-513 INCH POUNDS AS PER AMM.  AT INITIAL POST INSTALLATION GROUND RUN APPROXIMATELY 2 QUARTS OF OIL LEAKED FROM TAILROTOR OUTPUT FLANGE SEAL IN THE FIRST MINUTE OF OPERATION. AIRCRAFT WAS SHUT DOWN IMMEDIATELY .FURTHER INVESTIGATION REVEALED THAT THE TAIL ROTOR OUTPUT FLANGE CONNECTING PART DID NOT HAVE THE REQUIRED SEAL SLEEVE INSTALLED AT OVERHAUL. AFTER CONSULTATION WITH MANUFACTURER REPRESENTATIVES IT WAS DETERMINED THAT LOAD TESTING IS PERFORMED WITH A SLAVE TAIL ROTOR OUTPUT FLANGE INSTALLED. AFTER TESTING THE PRODUCTION FLANGE IS INSTALLED. APPARENTLY WHEN THE PRODUCTION FLANGE WAS INSTALLED AFTER LOAD CELL TESTING IT WAS INSTALLED WITHOUT THE SLEEVE THAT THE OUTPUT SEAL NORMALLY SEATS ON. SUBMITTER HAS BEEN ASSURED THAT THE MANUFACTURER IS CHANGING OVERHAUL PROCEDURES TO ENSURE THAT THIS DISCREPANCY DOES NOT OCCUR AGAIN. DISCREPANCIES WERE CORRECTED IAW MANUFACTURERS RECOMMENDATIONS.
